Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 129, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Sep 3, 2014, 9:40 PM CDT for Clark County, Taylor County, Wisconsin. It was in force for 74 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 3, 2014, 9:40 PM CDT (02:40 UTC)
- Expired
- Sep 3, 2014, 10:54 PM CDT
- In force
- 74 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Clark County, WI, Taylor County, WI
The radar
The La Crosse radar (KARX), 155 km from the middle of the area, began a volume at 02:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 3, 8:22 PM CDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 2.7 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1694 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 179 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
234
WUUS53 KARX 040240
SVRARX
WIC019-119-040415-
/O.NEW.KARX.SV.W.0129.140904T0240Z-140904T0415Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
940 PM CDT WED SEP 3 2014
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
TAYLOR COUNTY IN NORTH CENTRAL WISCONSIN...
NORTHERN CLARK COUNTY IN CENTRAL WISCONSIN...
* UNTIL 1115 PM CDT
* AT 939 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR LADYSMITH TO 10 MILES SOUTHWEST OF BLOOMER...
MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* SEVERE THUNDERSTORMS WILL BE NEAR...
JUMP RIVER AROUND 1000 PM CDT.
CHELSEA AND WESTBORO AROUND 1035 PM CDT.
MEDFORD AND THORP AROUND 1040 PM CDT.
RIB LAKE AROUND 1045 PM CDT.
GREENWOOD AROUND 1100 PM CDT.
LOYAL AROUND 1110 PM CDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
LONGWOOD...RESEBURG...STETSONVILLE...GOODRICH AND WITHEE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4512 9004 4512 9020 4503 9022 4503 9031
4465 9032 4484 9092 4538 9092 4538 9004
TIME...MOT...LOC 0239Z 284DEG 34KT 4540 9106 4497 9162
HAIL...0.75IN
WIND...60MPH
$$
AJ4 follow-up statements
545
WWUS53 KARX 040304
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1004 PM CDT WED SEP 3 2014
WIC019-119-040415-
/O.CON.KARX.SV.W.0129.000000T0000Z-140904T0415Z/
TAYLOR WI-CLARK WI-
1004 PM CDT WED SEP 3 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR TAYLOR AND NORTHERN CLARK COUNTIES...
AT 1002 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR JUMP RIVER TO 13 MILES NORTHWEST OF THORP TO NEAR
CHIPPEWA FALLS...MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED. NOTE THAT THESE STORMS DID KNOCK DOWN
TREES IN BARRON.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
THESE SEVERE STORMS WILL BE NEAR...
JUMP RIVER AROUND 1005 PM CDT.
THORP AROUND 1020 PM CDT.
OWEN AROUND 1035 PM CDT.
MEDFORD...CHELSEA AND WESTBORO AROUND 1040 PM CDT.
RIB LAKE AROUND 1045 PM CDT.
DORCHESTER AROUND 1050 PM CDT.
COLBY AND ABBOTSFORD AROUND 1055 PM CDT.
GREENWOOD AROUND 1105 PM CDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
LONGWOOD...RESEBURG...STETSONVILLE...GOODRICH AND WITHEE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4512 9004 4512 9020 4503 9022 4503 9031
4465 9032 4484 9092 4538 9092 4538 9004
TIME...MOT...LOC 0302Z 287DEG 35KT 4533 9083 4506 9103 4491 9143
HAIL...0.75IN
WIND...60MPH
$$
AJ899
WWUS53 KARX 040321
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1021 PM CDT WED SEP 3 2014
WIC019-119-040415-
/O.CON.KARX.SV.W.0129.000000T0000Z-140904T0415Z/
TAYLOR WI-CLARK WI-
1021 PM CDT WED SEP 3 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR TAYLOR AND NORTHERN CLARK COUNTIES...
AT 1021 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES WEST OF CHELSEA TO NEAR THORP TO 10 MILES EAST
OF CHIPPEWA FALLS...MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
THESE SEVERE STORMS WILL BE NEAR...
CHELSEA AND WESTBORO AROUND 1030 PM CDT.
MEDFORD AND OWEN AROUND 1035 PM CDT.
RIB LAKE AROUND 1040 PM CDT.
DORCHESTER AROUND 1050 PM CDT.
COLBY AND ABBOTSFORD AROUND 1055 PM CDT.
GREENWOOD AROUND 1105 PM CDT.
LOYAL AROUND 1115 PM CDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
LONGWOOD...RESEBURG...STETSONVILLE...GOODRICH AND WITHEE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4512 9004 4512 9020 4503 9022 4503 9031
4465 9032 4484 9092 4528 9092 4538 9004
TIME...MOT...LOC 0321Z 286DEG 35KT 4524 9049 4501 9078 4489 9119
HAIL...0.75IN
WIND...60MPH
$$
AJ670
WWUS53 KARX 040341
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1041 PM CDT WED SEP 3 2014
WIC019-119-040415-
/O.CON.KARX.SV.W.0129.000000T0000Z-140904T0415Z/
TAYLOR WI-CLARK WI-
1041 PM CDT WED SEP 3 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR SOUTHEASTERN TAYLOR AND NORTHERN CLARK COUNTIES...
AT 1040 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR MEDFORD TO NEAR OWEN TO 11 MILES SOUTHWEST OF
THORP...MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
THESE SEVERE STORMS WILL BE NEAR...
MEDFORD AND DORCHESTER AROUND 1045 PM CDT.
COLBY AND ABBOTSFORD AROUND 1055 PM CDT.
GREENWOOD AROUND 1105 PM CDT.
LOYAL AROUND 1115 PM CDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
LONGWOOD...RESEBURG...STETSONVILLE...WITHEE AND CURTISS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4512 9004 4512 9020 4503 9022 4503 9031
4465 9032 4484 9092 4503 9092 4516 9035
TIME...MOT...LOC 0340Z 286DEG 35KT 4508 9032 4495 9053 4483 9094
HAIL...<.75IN
WIND...60MPH
$$
AJ752
WWUS53 KARX 040354
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1054 PM CDT WED SEP 3 2014
WIC019-119-040404-
/O.CAN.KARX.SV.W.0129.000000T0000Z-140904T0415Z/
TAYLOR WI-CLARK WI-
1054 PM CDT WED SEP 3 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN TAYLOR AND
NORTHERN CLARK COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER HEAVY
RAIN IS STILL POSSIBLE WITH THESE THUNDERSTORMS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT
THURSDAY MORNING FOR NORTH CENTRAL WISCONSIN.
LAT...LON 4512 9004 4512 9020 4503 9022 4503 9031
4465 9032 4484 9092 4503 9092 4516 9035
TIME...MOT...LOC 0352Z 284DEG 34KT 4505 9016 4492 9037 4480 9078
$$
AJWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 3, 8:21 PM CDT, 1 hour 19 minutes earlier.
Area forecast discussion, Sep 3, 8:21 PM CDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 821 PM CDT WED SEP 3 2014 .MESOSCALE DISCUSSION... ISSUED AT 821 PM CDT WED SEP 3 2014 SEVERE WEATHER CHANCES ARE ON THE INCREASE FOR TAYLOR AND POSSIBLY CLARK COUNTIES LATER THIS EVENING. NOCTURNAL INCREASE IN THE LOW LEVEL JET HAS CAUSED A COUPLE OF STORMS WITHIN THE CONVECTION TRACKING ACROSS EAST CENTRAL MN AND NORTHWEST WI TO BECOME SEVERE. WITH 925-850MB MOISTURE TRANSPORT CONTINUING TO INCREASE THROUGH THE EVENING...AND A PLENTY UNSTABLE 00Z SOUNDING FROM MPX...ANTICIPATE THESE STORMS SHOULD MAINTAIN SEVERE LIMITS AS THEY HEAD TOWARDS TAYLOR AND POSSIBLY CLARK COUNTY AS WELL. ASSUMING A LINEAR MOTION...TAYLOR COUNTY WOULD BE IMPACTED AS EARLY AS 950 PM. THE SPECIFIC LINE OF STORMS HEADING TOWARDS TAYLOR ALREADY HAS A REAR INFLOW JET PRESENT...WITH A CWOP SITE NEAR ALMELUND MN REPORTING A GUST OF 40 KT AT 0101Z. GIVEN THE SEVERE THUNDERSTORM POTENTIAL...SEVERE THUNDERSTORM WATCH 491 HAS BEEN ISSUED BY SPC FOR TAYLOR/CLARK COUNTIES. ADDITIONAL CONVECTIVE DEVELOPMENT REMAINS POSSIBLE OVERNIGHT... THOUGH RAP/HRRR TRENDS SUGGEST A FEW HOURS LATER...MAYBE TOWARDS 08/09Z. ISOLATED VERY HEAVY RAIN AND MARGINALLY SEVERE HAIL ALSO REMAIN TO BE THE MAIN HAZARDS. && .SHORT TERM...(THIS EVENING THROUGH THURSDAY) ISSUED AT 350 PM CDT WED SEP 3 2014 AT 3 PM...A WARM FRONT EXTENDED FROM WOODLAKE MINNESOTA SOUTHEAST TO FAIRFIELD IOWA /SOUTHEAST CORNER OF THE STATE/. DEW POINTS SOUTH OF THIS FRONT WERE IN THE LOWER 70S. MEANWHILE NORTH OF THIS FRONT DEW POINTS RANGED FROM MID 50S TO MID 60S. THE LOWEST DEW POINTS WERE FOUND ACROSS CENTRAL WISCONSIN. THERE IS NO WEATHER CURRENTLY ASSOCIATED WITH THIS FRONT. MEANWHILE FURTHER NORTH...A GENERALLY WEST TO EAST BAND OF PRECIPITATION WAS LOCATED FROM ALEXANDRIA MINNESOTA TO MERRILL WISCONSIN. THIS BAND WAS DEVELOPING IN AN AREA OF 850 TO 700 MB FRONTOGENESIS FORCING AND MOISTURE TRANSPORT. IN ADDITION...THERE IS A SHORT WAVE TROUGH MOVING THROUGH NORTHERN MINNESOTA. THE LATEST RAP SUGGESTS THAT THIS WAVE WILL TAKE THE BEST 850 TO 700 MB MOISTURE TRANSPORT NORTH NORTHEAST TOWARD UPPER MICHIGAN THIS EVENING. MOST OF THE MESO MODELS SUGGEST THAT THIS BAND OF PRECIPITATION WILL REMAIN ACROSS CENTRAL MINNESOTA AND NORTHERN WISCONSIN THIS EVENING. THIS BAND MAY POSSIBLY IMPACT TAYLOR AND CLARK COUNTIES IN NORTH- CENTRAL WISCONSIN. THERE IS SUFFICIENT 0-6KM SHEAR FOR SUPERCELL DEVELOPMENT INITIALLY AND THIS EVOLVES INTO A LINE AS THE COLD POOL DEVELOPS. THE MAIN SEVERE WEATHER THREATS WOULD BE DAMAGING WINDS AND POSSIBLY LARGE HAIL BETWEEN 04.02Z AND 04.06Z. IN ADDITION WITH WARM CLOUD LAYERS DEPTHS AROUND 4 KM AND PRECIPITABLE WATER AROUND 1.5 INCHES...THE STORMS WILL BE EFFICIENT RAIN PRODUCERS. WE WILL HAVE TO WATCH CLOSELY FOR TRAINING CELLS. FOR THE OVERNIGHT...THERE IS QUITE A BIT OF UNCERTAINTY ON HOW THINGS WILL EVOLVE. THE LATEST RAP SUGGESTS THAT ANOTHER WING OF STRONG 850 MB TO 700 MB MOISTURE TRANSPORT DEVELOPS OVER NORTHEAST IOWA AS ANOTHER SHORT WAVE /CURRENTLY OVER SOUTH DAKOTA/ MOVES INTO THE AREA. THIS WOULD SUGGEST THE POSSIBILITY THAT ANOTHER AREA OF SHOWERS AND STORMS WILL DEVELOP ACROSS EAST-CENTRAL MINNESOTA AND WEST-CENTRAL WISCONSIN. LIKE ITS PREDECESSOR...THE STORMS WOULD INITIALLY FORM AS SUPERCELLS AND THEN EVOLVE INTO ANOTHER LINE OR LINES OF STORMS WOULD DROP SOUTH ALONG AND NORTH ACROSS WESTERN WISCONSIN WITH A MAJORITY OF THE ACTIVITY ALONG AND NORTH OF THE INTERSTATE 94 CORRIDOR. THIS IS ACTUALLY IN DECENT AGREEMENT WITH WHAT THE 03.12Z NAM...ARW...AND NMM IS SHOWING IN THEIR DETERMINISTIC SOLUTIONS. THE MAIN THREAT WOULD BE HAIL INITIALLY AND THEN QUICKLY EVOLVE INTO A WIND THREAT AS THEY FOLLOW THE CORFIDI VECTORS TO THE SOUTHEAST INTO THE HIGHER CAPES. ANOTHER SCENARIO SHOWS UP IN THE SPC WRF WHERE IT TAKES THE CURRENT LINE OF CONVECTION AND DIVES THIS SOUTH THROUGH OUR FORECAST AREA. OVERALL PREFER THE LATTER SOLUTION...SO TRENDED THE FORECAST TOWARD IT. ON THURSDAY...A STRONG CAP DEVELOPS ACROSS THE AREA. 700 MB TEMPERATURES IN THIS CAP CLIMB TO 14C. THIS IS THE STRONGEST CAP OF THE YEAR FOR OUR AREA. BOTH THE GFS AND ECMWF SUGGEST THAT THIS CAP WILL KEEP MOST OF THE AREA DRY FOR THIS TIME PERIOD. MEANWHILE THE NAM SHOWS THAT A SHORT WAVE...CURRENTLY OVER COLORADO...WILL MOVE THROUGH NORTH CENTRAL WISCONSIN DURING THE AFTERNOON. THE LIFT ASSOCIATED WITH THIS WAVE CAUSE THIS CAP TO COOL INTO THE 8C TO 10C RANGE. WITH MOST UNSTABLE CAPES IN THE 2 TO 4K RANGE...THUNDERSTORMS WOULD RAPIDLY DEVELOP. THE 0-6 KM SHEAR WOULD BE SUFFICIENT FOR SUPERCELLS INITIALLY...AND THEN QUICKLY EVOLVE INTO A LINE AS THE 0-3KM SHEAR TAKES OVER. CONFIDENCE IN THIS SCENARIO WAS NOT EXCEPTIONALLY HIGH...SO KEPT PRECIPITATION CHANCES IN THE 20 TO 50 PERCENT RANGE. .LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 350 PM CDT WED SEP 3 2014 ON THURSDAY NIGHT...THE 03.12Z MODELS CONTINUE TO SHOW THAT A STRONG CANADIAN COLD FRONT WILL MOVE EAST THROUGH THE FORECAST AREA. THIS FRONT WILL BE MOVING EAST INTO 3 TO 5K MOST UNSTABLE CAPES. THE BEST LIFT WITH THIS WAVE IS FURTHER NORTH...SO IT IS GOING TO TAKE SOME TIME TO COOL THE CAP. SO THERE ARE SOME QUESTIONS ACROSS SOUTHEAST MINNESOTA AND NORTHEAST IOWA ON HOW WIDESPREAD AND HOW FAST THE STORMS WILL DEVELOP. WHILE THE 0-6KM SHEAR IS NOT AS STRONG AS IT WILL BE TONIGHT AND ON THURSDAY... THE 0-3 KM SHEAR WILL BE SUFFICIENT FOR SOME DAMAGING WINDS. IN ADDITION...THE STRONG CAPES MAY ALSO AID IN THE DEVELOPMENT OF LARGE HAIL. ON SATURDAY NIGHT...ANOTHER SHORT WAVE TROUGH WILL MOVE THROUGH THE AREA. WITH THE AIRMASS RATHER DRY...EXPECT THAT THIS SYSTEM WILL JUST BRING ANOTHER REINFORCING SHOT OF COOL AIR. FROM MONDAY NIGHT INTO TUESDAY...A LONG WAVE TROUGH WILL MOVE THROUGH THE REGION. WHILE THE GFS HAS THIS SYSTEM NEGATIVELY TILTED...THE BEST 0-6 KM STAYS TO OUR SOUTH. IN ADDITION...THE TIMING OF THIS WAVE IS NOT THAT FAVORABLE FOR THAT MUCH INSTABILITY ACROSS OUR AREA. AS A RESULT...NOT EXPECTING ANY SEVERE WEATHER AT THIS TIME. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING) ISSUED AT 654 PM CDT WED SEP 3 2014 A VARIETY OF CONCERNS EXISTS FOR THE TAF SITES OVER THE NEXT 24 HOURS... 1. THUNDERSTORM POTENTIAL. IT APPEARS MUCH OF THE SHOWER AND THUNDERSTORM ACTIVITY WILL STAY NORTH OF THE TAF SITES FOR THE EVENING. SHORTLY AFTER MIDNIGHT...THERE ARE INCREASING SIGNS OF STORMS DEVELOPING OVER LSE...POSSIBLY CLIPPING RST TOO. THESE THEN PUSH OFF TO THE EAST OVERNIGHT. HAVE FOR NOW KEPT RST DRY...BUT DID INCLUDE A TEMPO FOR MVFR CONDITIONS AT LSE. HAVE KEPT THE VCTS GOING...BUT DID NOT INCLUDE THE TS YET AS CONFIDENCE NEEDS TO INCREASE MORE. HEAVY RAIN AND MARGINALLY SEVERE HAIL APPEAR TO BE THE MAIN IMPACTS FOR THE TAF SITES. ADDITIONAL STORMS ARE POSSIBLE VERY LATE IN THE TAF PERIOD AS A COLD FRONT CROSSES...BUT CONFIDENCE HERE TOO IS TOO LOW TO MENTION IN THE TAF. 2. WINDS. LOOK FOR GUSTS TO DIMINISH SOON WITH LOSS OF DAYTIME HEATING. HOWEVER...LOW LEVEL WIND SHEAR WILL TAKE ITS PLACE AS WINDS INCREASE ABOVE THE GROUND. EXPECT THE WIND SHEAR TO END BY MID MORNING THURSDAY...RESULTING FROM DAYTIME MIXING...WHICH IN TURN YIELDS MORE GUSTY SOUTHWESTERLY WINDS FOR THURSDAY AFTERNOON. 3. CEILINGS. THERE IS POTENTIAL FOR AN IFR/MVFR STRATUS TO DEVELOP LATE TONIGHT...ESPECIALLY SHOULD THE TAF SITES BE IMPACTED BY RAIN. HAVE INCLUDED THIS POTENTIAL WITH A SCATTERED DECK. SHOULD CONFIDENCE OF THIS STRATUS DECK INCREASE...THE TAFS WILL BE UPDATED TO INCLUDE A CEILING. ANY STRATUS SHOULD CLIMB TO VFR BY LATE THURSDAY MORNING THANKS TO SUN WORKING ON IT. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && MESOSCALE...AJ SHORT TERM...BOYNE LONG TERM...BOYNE AVIATION...AJ
Hazardous weather outlook, Sep 3, 2:27 PM CDT, 7 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE LA CROSSE WI 227 PM CDT WED SEP 3 2014 WIZ017-029-033-034-042>044-041100- TAYLOR-CLARK-TREMPEALEAU-JACKSON-MONROE-JUNEAU-ADAMS- 227 PM CDT WED SEP 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTH CENTRAL AND CENTRAL WISCONSIN. .DAY ONE...TONIGHT SEVERE THUNDERSTORMS ARE POSSIBLE TONIGHT...BETWEEN 9PM AND 3AM... WITH A THREAT FOR HEAVY RAIN...DAMAGING WINDS AND SOME HAIL. AN ISOLATED TORNADO THREAT ALSO EXISTS. THE HIGHER RISK OF SEVERE WEATHER WILL BE NORTHEAST OF INTERSTATE 94. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SEVERE THUNDERSTORMS ARE POSSIBLE LATE THURSDAY AFTERNOON INTO THURSDAY EVENING. THESE STORMS COULD PRODUCE DAMAGING WINDS... LARGE HAIL...AND HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BECOME NECESSARY AT TIMES TONIGHT AND AGAIN LATE THURSDAY AFTERNOON INTO THURSDAY NIGHT. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. PREPARE SPOTTER GROUPS...FIRE DEPARTMENTS AND LAW ENFORCEMENT AGENCIES FOR THE SEVERE WEATHER RISK TONIGHT. IAZ011-MNZ079-086>088-094>096-WIZ032-041-053>055-041100- ALLAMAKEE-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- BUFFALO-LA CROSSE-VERNON-CRAWFORD-RICHLAND- 227 PM CDT WED SEP 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA...SOUTHEAST MINNESOTA...SOUTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN. .DAY ONE...TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS TONIGHT...SOME COULD BE SEVERE MAINLY NORTH OF INTERSTATE 90. THE HIGHER RISK OF SEVERE WEATHER WILL BE CLOSER TO INTERSTATE 94 BUT IF THE STORMS MOVE FURTHER SOUTH...THERE IS A RISK FOR HEAVY RAIN...DAMAGING WINDS AND SOME HAIL. THE MAIN TIMING IS 9PM TO 3AM. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HEAT INDEX VALUES THURSDAY AFTERNOON WILL BE IN THE 90 TO 100 DEGREE RANGE. SEVERE THUNDERSTORMS ARE POSSIBLE LATE THURSDAY AFTERNOON INTO THURSDAY EVENING...MAINLY IN WISCONSIN. THESE STORMS COULD PRODUCE DAMAGING WINDS...LARGE HAIL...AND HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS UNLIKELY TONIGHT...BUT COULD BECOME NEEDED IF STORMS TO THE NORTH START HEADING CLOSER TO INTERSTATE 90. WATCH RADAR TRENDS LATER THIS EVENING. SPOTTERS MAY BE NEEDED THURSDAY AFTERNOON THOUGH. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. ALERT SPOTTER GROUPS AND DISPATCHERS THAT STORMS SHOULD STAY MAINLY NORTH OF THE AREA...BUT IF THEY DO APPROACH COULD PRODUCE SEVERE WEATHER. IAZ008>010-018-019-029-030-WIZ061-041100- MITCHELL-HOWARD-WINNESHIEK-FLOYD-CHICKASAW-FAYETTE-CLAYTON-GRANT- 227 PM CDT WED SEP 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA AND SOUTHWEST WISCONSIN. .DAY ONE...TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS LATE TONIGHT BUT THE THREAT FOR SEVERE WEATHER REMAINS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HEAT INDICIES WILL CLIMB INTO THE 95 TO 100 DEGREE RANGE THURSDAY AFTERNOON. SEVERE THUNDERSTORMS ARE POSSIBLE LATE THURSDAY AFTERNOON INTO THURSDAY EVENING...MAINLY IN WISCONSIN. THESE STORMS COULD PRODUCE DAMAGING WINDS...LARGE HAIL...AND HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT BUT MIGHT BE BRIEFLY NEEDED THURSDAY AFTERNOON. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. SHEA
In the hours before
Special weather statement, Sep 3, 9:09 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
909 PM CDT WED SEP 3 2014
WIZ017-029-040330-
CLARK-TAYLOR-
909 PM CDT WED SEP 3 2014
...AN APPROACHING LINE OF STRONG TO SEVERE THUNDERSTORMS WILL AFFECT
CLARK AND TAYLOR COUNTIES...
AT 907 PM CDT...AN APPROACHING LINE OF STRONG TO SEVERE
THUNDERSTORMS EXTENDED FROM NEAR RICE LAKE TO 12 MILES WEST OF
MENOMONIE...AND MOVING EAST AT 45 MPH.
SOME LOCATIONS THAT COULD BE IMPACTED BETWEEN 945 AND 11 PM
INCLUDE...
MEDFORD...NEILLSVILLE...ABBOTSFORD...COLBY...THORP...LOYAL...
GREENWOOD...OWEN...RIB LAKE...DORCHESTER...CHELSEA...WESTBORO...JUMP
RIVER...LYNN...LONGWOOD...RESEBURG...STETSONVILLE...GOODRICH...
WILLARD AND WITHEE.
WITH THE SEVERE WEATHER APPROACHING...MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4512 9004 4512 9020 4503 9020 4503 9031
4451 9032 4462 9092 4538 9092 4538 9005
TIME...MOT...LOC 0207Z 279DEG 40KT 4554 9137 4491 9216
AJThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 9:09 PM CDT | Special Weather Statement | ARX | Clark, Taylor | 81 min |
| Sep 3, 11:36 PM CDT | Special Weather Statement | ARX | Clark | 54 min |
| Sep 4, 8:53 AM CDT | Special Weather Statement | ARX | Taylor | 82 min |
| Sep 4, 9:28 AM CDT | Severe Thunderstorm Warning | ARX | Taylor | 47 min |
| Sep 4, 10:09 AM CDT | Severe Thunderstorm Warning | ARX | Taylor | 36 min |
| Sep 4, 1:48 PM CDT | Special Weather Statement | ARX | Taylor | 72 min |
| Sep 4, 2:48 PM CDT | Special Weather Statement | ARX | Taylor | 87 min |
| Sep 4, 2:59 PM CDT | Areal Flood Advisory | ARX | Clark, Taylor | 3 hr |
| Sep 4, 5:24 PM CDT | Severe Thunderstorm Warning | ARX | Jackson, Trempealeau | 33 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.